MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE INC. REVOGENE

MERIDIAN BIOSCIENCE INC. REVOGENE
Model Number N/A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer was completing a test run utilizing 3 prepared revogene group a strep test devices and 5 revogene mockpies.The customer reported that the instrument aborted the test run after smoke appeared from the instrument.The lid was difficult to open and the retention ring was very warm.The pies showed signs of melting.There were no injuries or laboratory damage reported.While there was no injuries or deterioration of health reported with this incident, this incident has the potential to cause a burn through accidental contact with the heated instrument components or melted pies.Impact of burns could range from minor severity to serious injury depending on the location and duration of contact.The inability to complete the test run could lead to an inability to prescribe necessary treatment.Symptoms could progress and the disease state may worsen.

Brand Name
REVOGENE
Common Device Name
REVOGENE
Manufacturer (Section D)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
MDR Report Key12374693
Report Number1524213-2021-00001
Device Sequence Number5003165
Product Code OOI
UDI-Device Identifier00840733102318
UDI-Public(01)00840733102318
Combination Product (Y/N)N
PMA/510(K) Number
K170558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Model NumberN/A
Device Catalogue Number610210
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1